Home » Frequently asked Questions on Health » Can the drug Propecia lead to diabetes?

Can the drug Propecia lead to diabetes?

Q: I am 40 years old and developed diabetes two months back. Almost 5 months back I started taking tablets by the name of Propecia, which I took for three months. Almost after taking these for two & half months I got my fasting blood sugar level tested as 476 and PP 635. I completed Propecia medicine for 3 months. After this my blood sugar in last two months has started coming down to fasting as 136 last tested. I am not taking any medicine.

A:Propecia is the brand name of a medicine called finasteride. It has two uses: to control the symptoms of prostatic enlargement and to help grow hair. It's known side effects do not include diabetes. However, on the face of it, your diabetes appears to be due to Propecia unless you were taking other medicines and/or it was stress-related. Even then the severity of high blood sugar is quite surprising. While you fasting glucose level is 136 mg, you have not given the PP level. That would have helped to arrive at some conclusion. In any case, there is no urgent need to do anything right away. If the blood sugar levels settle down in the next 2-3 weeks, then obviously no intervention would be required. The life of finasteride in human body is quite short 6-8 hours. Hence long term effects are most unlikely.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------